6 doctors weighed in:
How common is anaphylaxis shock with quinolones?
6 doctors weighed in

Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
3 doctors agree
In brief: Increasingly common
Immediate allergic reactions to quinolones have increased over the past 20 years largely due to increased use.
In spain they're the 3rd most common cause of immediate hypersensitivity reactions after beta-lactams (pencillins) & nonsteroidal anti-inflammatory agents. Immediate hypersensitivity reactions also include hives, vomiting, and respiratory symptoms as well as anaphylaxis.

In brief: Increasingly common
Immediate allergic reactions to quinolones have increased over the past 20 years largely due to increased use.
In spain they're the 3rd most common cause of immediate hypersensitivity reactions after beta-lactams (pencillins) & nonsteroidal anti-inflammatory agents. Immediate hypersensitivity reactions also include hives, vomiting, and respiratory symptoms as well as anaphylaxis.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Luis Matos
Internal Medicine - Allergy & Immunology
In brief: It exists
Over the past 10 years, I have seen it only twice in my busy allergy practice.
More common it a shortness of breath, palpitations and anxiety if taken on an empty stomach with a cup of coffee. (I did it once and I'll never do it again) It feels like you have overdosed on caffeine. It usually passes yet I have seen these patients treated for this reaction as if it were anaphylaxis.

In brief: It exists
Over the past 10 years, I have seen it only twice in my busy allergy practice.
More common it a shortness of breath, palpitations and anxiety if taken on an empty stomach with a cup of coffee. (I did it once and I'll never do it again) It feels like you have overdosed on caffeine. It usually passes yet I have seen these patients treated for this reaction as if it were anaphylaxis.
Dr. Luis Matos
Dr. Luis Matos
Thank
Dr. Andrew Murphy
Internal Medicine - Allergy & Immunology
In brief: Unusual
The most common allergic drug reactions is to pencillin like medications.
But as more meciations are used that are not penicillin like one can see more reactions to these meds.

In brief: Unusual
The most common allergic drug reactions is to pencillin like medications.
But as more meciations are used that are not penicillin like one can see more reactions to these meds.
Dr. Andrew Murphy
Dr. Andrew Murphy
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
107,000 doctors available
Read more answers from doctors